Open Access Open Access  Restricted Access Subscription or Fee Access


DOI: http://dx.doi.org/10.11646/phytotaxa.319.3.11

The status of Porella subparaphyllina J.S.Lou (Marchantiophyta, Porellaceae), a poorly known species endemic to Yunnan, China

KAI QIAN, RUI-LIANG ZHU

Abstract


Porella densifolia (Stephani 1894: 214) Hattori (1944: 20) was first described based on a collection made by the Frenchman P.J.M. Delavay during his expedition to northwestern Yunnan, China. At present Porella densifolia is divided into three subspecies, P. densifolia subsp. densifolia, P. densifolia subsp. andamana Hattori (1969: 346), and P. densifolia subsp. appendiculata Stephani (1910: 301) Hattori (1969: 343) (Söderström et al. 2016). Porella subparaphyllina Lou (1987: 483) is a very rare species known only from its type locality in northwestern Yunnan. Recently we collected many fresh samples from the type localities of both P. subparaphyllina and Porella densifolia subsp. densifolia in northwestern Yunnan. Our examination of the type specimens and recent collections from type localities in Yunnan and other Chinese localities reveal that P. subparaphyllina fits well in Porella densifolia subsp. densifolia. The morphological affinity between P. subparaphyllina and P. densifolia subsp. densifolia is also confirmed by our unpublished molecular data (ITS, trnL-F and rbcL; not shown here) which show that two accessions of Porella subparaphyllina from the type locality are nested within a strongly supported clade with several accessions of typical Porella densifolia subsp. densifolia. Therefore, Porella subparaphyllina is proposed to be conspecific with P. densifolia subsp. densifolia.


Keywords


Marchantiophyta, Porellaceae, Eudicots

Full Text:

PDF/A (167KB)

References


Gao, C. & Cao, T. (2000) Flora Yunnanica vol. 17. Science Press, Beijing, 650 pp.

Hattori, S. (1944) Notula de hepaticis japonicis (VII). Journal of Japanese Botany 20: 103–112.

Hattori, S. (1969) Studies of the Asiatic species of the genus Porella (Hepaticae). II. A synopsis of the Asiatic Porellaceae. Journal of the Hattori Botanical Laboratory 32: 319–359.

Hentschel, J., Zhu, R.-L., Long, D.G., Davison, P.G., Gradstein, S.R., Schneider, H. & Heinrichs, J. (2007) A phylogeny of Porella (Porellaceae, Jungermanniopsida) based on nuclear and chloroplast DNA sequences. Molecular Phylogenetics & Evolution 45 (2): 693–705.

https://doi.org/10.1016/j.ympev.2007.05.005

Jia, Y. & He, S. (2013) Species Catalogue of China 1 (Plants). Science Press, Beijing, 525 pp.

Lou, J.S. (1987) Three new species of Porella from Mountain Hengduan, China. Acta Phytotaxonomica Sinica 25 (6): 482–485.

Luo, J.X. (1989) A study on the Porellaceae (Hepaticae) from the Hengduan Mountains of China. Botanical Research (Harbin) 4 (4): 49–74.

Piippo, S. (1990) Annotated catalogue of Chinese Hepaticae and Anthocerotae. Journal of the Hattori Botanical Laboratory 68: 1–192.

Piippo, S., He, X.-L., Koponen, T., Redfearn Jr., P.J. & Li, X.-J. (1998) Hepaticae from Yunnan, China with a checklist of Yunnan Hepaticae and Anthocerotae. Journal of the Hattori Botanical Laboratory 84: 135–158.

Pócs, T. (1968) The genus Porella in Vietnam. Journal of the Hattori Botanical Laboratory 31: 65–93.

Söderström, L., Hagborg, A., von Konrat, M., Bartholomew-Began, S., Bell, D., Briscoe, L., Brown, E., Cargill, D.C., Cooper, E.D., Costa, D.P., Crandall-Stotler, B.J., Dauphin, G., Engel, J.J., Feldberg, K., Glenny, D., Gradstein, S.R., He, X.,. Ilkiu-Borges, A.L, Heinrichs, J., Hentschel, J., Katagiri, T., Konstantinova, N.A., Larrain, J., Long, D.G., Nebel, M., Pócs, T., Puche, F., Reiner-Drehwald, E., Renner, M.A.M., Sass-Gyarmati, A., Schäfer-Verwimp, A., Segarra Moragues, J.G., Stotler, R.E., Sukkharak, P., Thiers, B.M., Uribe, J., Váňa, J., Villarreal, J.C., Wigginton, M., Zhang, L. & Zhu, R.-L. (2016) World Checklist of Hornworts and Liverworts. PhytoKeys 59 (1): 1–828.

https://doi.org/10.3897/phytokeys.59.6261

Stephani, F. (1894) Hepaticae chinenses. Mémoires de la Société Nationale des Sciences Naturelles et Mathématiques de Cherbourg 29: 207–228.

Stephani, F. (1910) Species Hepaticarum 4. George & Cie, Genève & Bale, pp. 97–448.


Refbacks

  • There are currently no refbacks.


ISSN 1179-3155 (print); ISSN 1179-3163 (online)

Published by Magnolia Press, Auckland, New Zealand